MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I CEA REAGENT KIT; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I CEA REAGENT KIT; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Catalog Number 07P62-30
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a falsely elevated alinity i cea result on one 63 year old male patient diagnosed with asthma/copd/pulmonary fibrosis/history of smoking.The patient has not been diagnosed with cancer.The following data was provided: alinity result processed on (b)(6) 2024 = 46.31 ng/ml historical results: (b)(6) 2024 = 40.9 ng/ml (b)(6) 2024 = 31.4 ng/ml (b)(6) 2021 = 16.8 ng/ml the customer reported that a chest/abdominal ct scan(without contrast) and a upper/lower digestive endoscopy was performed due to the falsely elevated alinity i cea result of 40.9 ng/ml, but no malignant tumor was found.The customer stated there was no harm to the patient.No further impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed a falsely elevated alinity i cea result on one 63-year-old male patient diagnosed with asthma/copd/pulmonary fibrosis/history of smoking.The patient has not been diagnosed with cancer.The following data was provided: alinity result processed on (b)(6) 2024 = 46.31 ng/ml.Historical results: (b)(6) 2024 = 40.9 ng/ml.(b)(6) 2024 = 31.4 ng/ml.(b)(6) 2021 = 16.8 ng/ml.The customer reported that a chest/abdominal ct scan (without contrast) and a upper/lower digestive endoscopy was performed due to the falsely elevated alinity i cea result, but no malignant tumor was found.The customer stated there was no harm to the patient.No further impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and in-house testing.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.A ticket search by lot did not identify an increase in complaint activity.A review of ticket trending did not identify any trends regarding commonalities for the lot number 54280fn00 and complaint issue.Accuracy testing was performed and met acceptance criteria and the product is performing as expected.A review of data history records did not identify any non-conformances or deviations associated with the lot number 54280fn00 and complaint issue.Labeling was reviewed and adequately addresses the issue.Based on the investigation, the device met performance specifications and performed as intended at the customer site, therefore, no systemic issue or deficiency of the alinity i cea reagent kit, lot 54280fn00 was identified.

Brand Name
ALINITY I CEA REAGENT KIT
Common Device Name
SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI  F91VY44
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI   F91VY44
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19547939
Report Number3008344661-2024-00071
Device Sequence Number20534689
Product Code DHX
UDI-Device Identifier00380740130862
UDI-Public(01)00380740130862(17)241228(10)54280FN00
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2024
Device Catalogue Number07P62-30
Device Lot Number54280FN00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, (B)(6) ; ALNTY I PROCESSING MODU, 03R65-01, (B)(6)
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale